Mortality due to C difficile colitis in elderly people has been underestimated

BMJ 1996; 312 doi: http://dx.doi.org/10.1136/bmj.312.7033.778a (Published 23 March 1996)
Cite this as: BMJ 1996;312:778.2

Get access to this article and all of bmj.com for the next 14 days

Sign up for a 14 day free trial today

Access to the full text of this article requires a subscription or payment. Please log in or subscribe below.

  1. M Lesna,
  2. D M Parham
  1. Consultant pathologist Consultant pathologist Royal Bournemouth Hospital, Bournemouth BH7 7DW

    EDITOR,—M Impallomeni and colleagues report the frequency of diarrhoea due to Clostridium difficile in elderly patients receiving cefotaxime.1 Having seen two cases of fatal toxic megacolon after such infection, we reviewed all the obtainable notes for the 47 patients diagnosed in our hospital during December 1993 as having C difficile diarrhoea. Only 30 sets of notes were available for review. The diagnosis was made on the basis of detection of the toxin and the results of stool culture. The patients …

    Get access to this article and all of bmj.com for the next 14 days

    Sign up for a 14 day free trial today

    Access to the full text of this article requires a subscription or payment. Please log in or subscribe below.

    Article access

    Article access for 1 day

    Purchase this article for £20 $30 €32*

    The PDF version can be downloaded as your personal record

    * Prices do not include VAT

    THIS WEEK'S POLL